June  2021, 29(2): 2141-2147. doi: 10.3934/era.2020109

Integrating evolution equations using Fredholm determinants

Ohio State University, Newark, 1179 University Drive, Newark, OH 43055, USA

* Corresponding author: Feride Tığlay

Received  January 2020 Revised  August 2020 Published  October 2020

We outline the construction of special functions in terms of Fredholm determinants to solve boundary value problems of the string spectral problem. Our motivation is that the string spectral problem is related to the spectral equations in Lax pairs of at least three nonlinear evolution equations from mathematical physics.

Citation: Feride Tığlay. Integrating evolution equations using Fredholm determinants. Electronic Research Archive, 2021, 29 (2) : 2141-2147. doi: 10.3934/era.2020109
References:
[1]

V. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses application à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966), 319-361.  doi: 10.5802/aif.233.  Google Scholar

[2]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[3]

K. ColvilleD. Gomez and J. Szmigielski, On isospectral deformations of an inhomogeneous string, Comm. Math. Phys., 348 (2016), 771-802.  doi: 10.1007/s00220-016-2711-y.  Google Scholar

[4]

R. E. Eaves, A sufficient condition for the convergence of an infinite determinant, SIAM J. Appl. Math., 18 (1970), 652-657.  doi: 10.1137/0118058.  Google Scholar

[5]

B. Fuchssteiner and A. S. Fokas, Symplectic structures, their Bäcklund transformations and hereditary symmetries, Phys. D, 4 (1981/82), 47-66.  doi: 10.1016/0167-2789(81)90004-X.  Google Scholar

[6]

J. K. Hunter and R. Saxton, Dynamics of director fields, SIAM J. Appl. Math., 51 (1991), 1498-1521.  doi: 10.1137/0151075.  Google Scholar

[7]

I. S. Kac and G. Krein, On the spectral functions of the string, Amer. Math. Soc. Transl., 103 (1974), 19-102.   Google Scholar

[8]

B. KhesinJ. Lenells and G. Misiołek, Generalized Hunter-Saxton equation and the geometry of the group of circle diffeomorphisms, Math. Ann., 342 (2008), 617-656.  doi: 10.1007/s00208-008-0250-3.  Google Scholar

[9]

B. Khesin and G. Misiołek, Euler equations on homogeneous spaces and Virasoro orbits, Adv. Math., 176 (2003), 116-144.  doi: 10.1016/S0001-8708(02)00063-4.  Google Scholar

[10]

B. Khesin and R. Wendt, The Geometry of Infinite-Dimensional Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, 51, Springer-Verlag, Berlin, 2009.  Google Scholar

[11]

A. A. Kirillov, Infinite-dimensional Lie groups: Their orbits, invariants and representations. The geometry of moments, Lect. Notes in Math., Springer-Verlag, New York, 970 (1982), 101–123. doi: 10.1007/BFb0066026.  Google Scholar

[12]

A. A. Kirillov and D. V. Yuriev, Kähler geometry of the infinite-dimensional homogeneous space $M = {\rm{Diff}}_+ (S^1)/{\rm{Rot}}(S^1)$, Funktsional. Anal. i Prilozhen., 21 (1987), 35-46.   Google Scholar

[13]

S. Lang, Differential Manifolds, Second edition. Springer-Verlag, New York, 1985. doi: 10.1007/978-1-4684-0265-0.  Google Scholar

[14]

J. LenellsG. Misiołek and F. Tiğlay, Integrable evolution equations on spaces of tensor densities and their peakon solutions, Comm. Math. Phys., 299 (2010), 129-161.  doi: 10.1007/s00220-010-1069-9.  Google Scholar

[15]

H. P. McKean, Fredholm determinants and the Camassa-Holm hierarchy, Comm. Pure Appl. Math., 56 (2003), 638-680.  doi: 10.1002/cpa.10069.  Google Scholar

[16]

H. P. McKean, Breakdown of the Camassa-Holm equation, Comm. Pure Appl. Math., 57 (2004), 416-418.  doi: 10.1002/cpa.20003.  Google Scholar

[17]

M. Taylor, Pseudodifferential Operators and Nonlinear PDE, Birkhäuser Boston, Inc., Boston, MA, 1991. doi: 10.1007/978-1-4612-0431-2.  Google Scholar

[18]

F. Tiğlay and C. Vizman, Generalized Euler-Poincaré equations on Lie groups and homogeneous spaces, orbit invariants and applications, Lett. Math. Phys., 97 (2011), 45-60.  doi: 10.1007/s11005-011-0464-2.  Google Scholar

show all references

References:
[1]

V. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses application à l'hydrodynamique des fluides parfaits, Ann. Inst. Fourier (Grenoble), 16 (1966), 319-361.  doi: 10.5802/aif.233.  Google Scholar

[2]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[3]

K. ColvilleD. Gomez and J. Szmigielski, On isospectral deformations of an inhomogeneous string, Comm. Math. Phys., 348 (2016), 771-802.  doi: 10.1007/s00220-016-2711-y.  Google Scholar

[4]

R. E. Eaves, A sufficient condition for the convergence of an infinite determinant, SIAM J. Appl. Math., 18 (1970), 652-657.  doi: 10.1137/0118058.  Google Scholar

[5]

B. Fuchssteiner and A. S. Fokas, Symplectic structures, their Bäcklund transformations and hereditary symmetries, Phys. D, 4 (1981/82), 47-66.  doi: 10.1016/0167-2789(81)90004-X.  Google Scholar

[6]

J. K. Hunter and R. Saxton, Dynamics of director fields, SIAM J. Appl. Math., 51 (1991), 1498-1521.  doi: 10.1137/0151075.  Google Scholar

[7]

I. S. Kac and G. Krein, On the spectral functions of the string, Amer. Math. Soc. Transl., 103 (1974), 19-102.   Google Scholar

[8]

B. KhesinJ. Lenells and G. Misiołek, Generalized Hunter-Saxton equation and the geometry of the group of circle diffeomorphisms, Math. Ann., 342 (2008), 617-656.  doi: 10.1007/s00208-008-0250-3.  Google Scholar

[9]

B. Khesin and G. Misiołek, Euler equations on homogeneous spaces and Virasoro orbits, Adv. Math., 176 (2003), 116-144.  doi: 10.1016/S0001-8708(02)00063-4.  Google Scholar

[10]

B. Khesin and R. Wendt, The Geometry of Infinite-Dimensional Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, 51, Springer-Verlag, Berlin, 2009.  Google Scholar

[11]

A. A. Kirillov, Infinite-dimensional Lie groups: Their orbits, invariants and representations. The geometry of moments, Lect. Notes in Math., Springer-Verlag, New York, 970 (1982), 101–123. doi: 10.1007/BFb0066026.  Google Scholar

[12]

A. A. Kirillov and D. V. Yuriev, Kähler geometry of the infinite-dimensional homogeneous space $M = {\rm{Diff}}_+ (S^1)/{\rm{Rot}}(S^1)$, Funktsional. Anal. i Prilozhen., 21 (1987), 35-46.   Google Scholar

[13]

S. Lang, Differential Manifolds, Second edition. Springer-Verlag, New York, 1985. doi: 10.1007/978-1-4684-0265-0.  Google Scholar

[14]

J. LenellsG. Misiołek and F. Tiğlay, Integrable evolution equations on spaces of tensor densities and their peakon solutions, Comm. Math. Phys., 299 (2010), 129-161.  doi: 10.1007/s00220-010-1069-9.  Google Scholar

[15]

H. P. McKean, Fredholm determinants and the Camassa-Holm hierarchy, Comm. Pure Appl. Math., 56 (2003), 638-680.  doi: 10.1002/cpa.10069.  Google Scholar

[16]

H. P. McKean, Breakdown of the Camassa-Holm equation, Comm. Pure Appl. Math., 57 (2004), 416-418.  doi: 10.1002/cpa.20003.  Google Scholar

[17]

M. Taylor, Pseudodifferential Operators and Nonlinear PDE, Birkhäuser Boston, Inc., Boston, MA, 1991. doi: 10.1007/978-1-4612-0431-2.  Google Scholar

[18]

F. Tiğlay and C. Vizman, Generalized Euler-Poincaré equations on Lie groups and homogeneous spaces, orbit invariants and applications, Lett. Math. Phys., 97 (2011), 45-60.  doi: 10.1007/s11005-011-0464-2.  Google Scholar

[1]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[2]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[3]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[4]

Carmen Cortázar, M. García-Huidobro, Pilar Herreros, Satoshi Tanaka. On the uniqueness of solutions of a semilinear equation in an annulus. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021029

[5]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[6]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[7]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

[8]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[9]

Jumpei Inoue, Kousuke Kuto. On the unboundedness of the ratio of species and resources for the diffusive logistic equation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2441-2450. doi: 10.3934/dcdsb.2020186

[10]

Nikolaos Roidos. Expanding solutions of quasilinear parabolic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021026

[11]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[12]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[13]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[14]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[15]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[16]

Guangying Lv, Jinlong Wei, Guang-an Zou. Noise and stability in reaction-diffusion equations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021005

[17]

Wentao Huang, Jianlin Xiang. Soliton solutions for a quasilinear Schrödinger equation with critical exponent. Communications on Pure & Applied Analysis, 2016, 15 (4) : 1309-1333. doi: 10.3934/cpaa.2016.15.1309

[18]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[19]

Thierry Cazenave, Ivan Naumkin. Local smooth solutions of the nonlinear Klein-gordon equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1649-1672. doi: 10.3934/dcdss.2020448

[20]

Jiaquan Liu, Xiangqing Liu, Zhi-Qiang Wang. Sign-changing solutions for a parameter-dependent quasilinear equation. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1779-1799. doi: 10.3934/dcdss.2020454

 Impact Factor: 0.263

Article outline

[Back to Top]